Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 296, NWS Atlanta, GA

December 29, 202419 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 29, 2024, 4:53 AM EST for 19 counties in Georgia. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 29, 2024, 4:53 AM EST (09:53 UTC)
Expired
Dec 29, 2024, 6:00 AM EST
In force
67 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Baldwin County, GA, Bibb County, GA, Butts County, GA, Crawford County, GA, Henry County, GA, Houston County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Monroe County, GA, Morgan County, GA, Newton County, GA, Peach County, GA, Putnam County, GA, Rockdale County, GA, Taylor County, GA, Twiggs County, GA, Walton County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 29, 5:06 AM ESTTSTM WND DMG2 N Flovilla, GAMultiple trees down on the property.
Dec 29, 5:20 AM ESTTSTM WND DMGMonticello, GAA tree was downed at E Washington St and Hillsboro St, near the CVS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 29, 1:54 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

523 
WUUS52 KFFC 290953
SVRFFC
GAC009-021-035-079-151-153-159-169-171-207-211-217-225-237-247-269-
289-297-319-291100-
/O.NEW.KFFC.SV.W.0296.241229T0953Z-241229T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
453 AM EST Sun Dec 29 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Bibb County in central Georgia...
  Monroe County in central Georgia...
  Northeastern Houston County in central Georgia...
  Butts County in central Georgia...
  Jones County in central Georgia...
  Newton County in north central Georgia...
  Rockdale County in north central Georgia...
  Northwestern Wilkinson County in central Georgia...
  Western Baldwin County in central Georgia...
  Morgan County in north central Georgia...
  Twiggs County in central Georgia...
  Putnam County in central Georgia...
  Henry County in north central Georgia...
  Walton County in north central Georgia...
  Peach County in central Georgia...
  Crawford County in central Georgia...
  Jasper County in central Georgia...
  Northeastern Taylor County in west central Georgia...
  Northeastern Lamar County in west central Georgia...

* Until 600 AM EST.

* At 452 AM EST, severe thunderstorms were located along a line
  extending from Stockbridge to High Falls State Park to Brent to
  near Reynolds, moving east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Macon, McDonough, Milledgeville, Conyers, Monroe, Covington, Fort
  Valley, Eatonton, Jackson, Madison, Forsyth, Gray, Monticello,
  Jeffersonville, Roberta, Warner Robins, Stockbridge, Centerville,
  Locust Grove, and Byron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

A Tornado Watch remains in effect until 900 AM EST for central, north
central, west central and east central Georgia.

&&

LAT...LON 3251 8418 3295 8404 3317 8406 3320 8412
      3329 8409 3334 8420 3344 8429 3354 8429
      3363 8413 3362 8411 3390 8365 3380 8351
      3345 8326 3340 8324 3340 8322 3338 8322
      3334 8317 3320 8327 3319 8325 3255 8334
TIME...MOT...LOC 0952Z 248DEG 43KT 3352 8423 3316 8399 3297 8398 3260
8407

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
005 
WWUS52 KFFC 291018
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
518 AM EST Sun Dec 29 2024

GAC035-151-171-269-291028-
/O.CAN.KFFC.SV.W.0296.000000T0000Z-241229T1100Z/
Henry GA-Butts GA-Taylor GA-Lamar GA-
518 AM EST Sun Dec 29 2024

...THE SEVERE THUNDERSTORM WARNING FOR HENRY...BUTTS...NORTHEASTERN
TAYLOR AND NORTHEASTERN LAMAR COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 AM EST.

&&

LAT...LON 3312 8378 3333 8383 3348 8395 3362 8411
      3390 8365 3380 8351 3340 8324 3334 8317
      3320 8327 3317 8325 3255 8334 3252 8396
TIME...MOT...LOC 1018Z 224DEG 66KT 3365 8401 3340 8371 3335 8368 3309
8368 3256 8389

$$

GAC009-021-079-153-159-169-207-211-217-225-237-247-289-297-319-
291100-
/O.CON.KFFC.SV.W.0296.000000T0000Z-241229T1100Z/
Bibb GA-Monroe GA-Houston GA-Jones GA-Newton GA-Rockdale GA-
Wilkinson GA-Baldwin GA-Morgan GA-Twiggs GA-Putnam GA-Walton GA-
Peach GA-Crawford GA-Jasper GA-
518 AM EST Sun Dec 29 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EST
FOR BIBB...SOUTHEASTERN MONROE...NORTHEASTERN HOUSTON...JONES...
NEWTON...SOUTHEASTERN ROCKDALE...NORTHWESTERN WILKINSON...WESTERN
BALDWIN...MORGAN...TWIGGS...PUTNAM...WALTON...PEACH...EASTERN
CRAWFORD AND JASPER COUNTIES...

At 518 AM EST, severe thunderstorms were located along a line
extending from Conyers to Calvin to near Monticello to near Jarrell
Plantation to Fort Valley, moving northeast at 75 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Macon, Milledgeville, Conyers, Monroe, Covington, Fort Valley,
Eatonton, Madison, Gray, Monticello, Jeffersonville, Warner Robins,
Centerville, Byron, Social Circle, Oxford, Gordon, Porterdale, Walnut
Grove, and Ivey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 AM EST for central, north
central and east central Georgia.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3312 8378 3333 8383 3348 8395 3362 8411
      3390 8365 3380 8351 3340 8324 3334 8317
      3320 8327 3317 8325 3255 8334 3252 8396
TIME...MOT...LOC 1018Z 224DEG 66KT 3365 8401 3340 8371 3335 8368 3309
8368 3256 8389

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
481 
WWUS52 KFFC 291031
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
531 AM EST Sun Dec 29 2024

GAC079-207-217-247-297-291040-
/O.CAN.KFFC.SV.W.0296.000000T0000Z-241229T1100Z/
Rockdale GA-Monroe GA-Walton GA-Crawford GA-Newton GA-
531 AM EST Sun Dec 29 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCKDALE...
SOUTHEASTERN MONROE...WALTON...EASTERN CRAWFORD AND NEWTON COUNTIES
IS CANCELLED...

The storms which prompted the warning have weakened or moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 AM EST.

&&

LAT...LON 3267 8380 3269 8372 3272 8378 3296 8368
      3353 8368 3364 8340 3340 8324 3334 8317
      3326 8323 3326 8325 3320 8327 3315 8325
      3255 8334 3253 8386
TIME...MOT...LOC 1030Z 257DEG 47KT 3355 8360 3297 8358 3255 8373 

$$

GAC009-021-153-159-169-211-225-237-289-319-291100-
/O.CON.KFFC.SV.W.0296.000000T0000Z-241229T1100Z/
Wilkinson GA-Baldwin GA-Bibb GA-Morgan GA-Twiggs GA-Putnam GA-
Peach GA-Houston GA-Jones GA-Jasper GA-
531 AM EST Sun Dec 29 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EST
FOR NORTHWESTERN WILKINSON...WESTERN BALDWIN...BIBB...SOUTHERN
MORGAN...TWIGGS...PUTNAM...NORTHEASTERN PEACH...NORTHEASTERN
HOUSTON...JONES AND EASTERN JASPER COUNTIES...

At 530 AM EST, severe thunderstorms were located along a line
extending from near Rutledge to Clinton to near Lakewood, moving east
at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Macon, Milledgeville, Eatonton, Madison, Gray, Monticello,
Jeffersonville, Warner Robins, Centerville, Byron, Gordon, Ivey,
Shady Dale, Payne, Buckhead, Robins AFB, Payne City, Phoenix,
Meriwether, and Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 AM EST for central, north
central and east central Georgia.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3267 8380 3269 8372 3272 8378 3296 8368
      3353 8368 3364 8340 3340 8324 3334 8317
      3326 8323 3326 8325 3320 8327 3315 8325
      3255 8334 3253 8386
TIME...MOT...LOC 1030Z 257DEG 47KT 3355 8360 3297 8358 3255 8373 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 29, 3:30 AM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Dec 29, 3:30 AM EST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
330 AM EST Sun Dec 29 2024

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 329 AM EST Sun Dec 29 2024

Key Messages:

-A tornado watch is currently in effect until 9 am for portions of
north and central Georgia.

-A line of thunderstorms is moving eastward into western Georgia
currently and expected to continue into Sunday morning.

Looking at current conditions, the wedge has eroded northward with
the current line just across the metro as it retreats further north
ahead of the line. This current line of storms over eastern Alabama
is moving into western Georgia where it is expected to continue into
Sunday morning. The current risk includes strong to severe wind
gusts and the possibility for spin up tornadoes. This line does seem
to be losing steam but it does have a history of spinning up
tornadoes including just recently closer to the Montgomery area. Our
main area of concern will be in the area where we have a tornado
watch until 9 am.

As the line pushes through into the late morning/early afternoon,
could see some gusty winds behind the line up to 20-25 mph.
Currently not expecting anything to reform tomorrow afternoon in
central Georgia once this line pushes through. WIth this line moving
through as quickly as it is, the flooding threat will be limited but
we could see areas of flooding in areas that are prone to flooding.
Overall amounts between 1-1.5 inches are expected.

Hernandez

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 329 AM EST Sun Dec 29 2024

Key Messages:

  - Weak system passes by Monday night into Tuesday. Light rain
    showers with no thunderstorms expected across mainly northern
    Georgia.

  - Anomalously warm air mass on Tuesday to start with highs in the
    60s and 70s. Cold front moves through on Tuesday bringing more
    seasonable air. Overnight temps for NYE looks pleasant with 40s
    and 50s across north and central Georgia around midnight.

  - Several shots of cooler air will keep temperatures seasonable to
    slightly below average through the end of the week into the
    weekend.

Forecast:

No novels to be written in the long term forecast today. Much
quieter pattern sets up through the end of the week into the weekend
compared to whats going on currently. By Monday night, another upper
level wave will approach the CWA quickly from the NW. This system is
a bit more of a clipper and won't have much in the way of moisture
to work with. Any precipitation that falls looks like it would occur
in mainly northern GA and would be very light, generally under a
tenth of an inch, though Tuesday morning. This will bring a cold
front into the area that will start to bring temperatures down a bit
starting Tuesday night. Still, this won't be a powerful cold front
by any means, so NYE celebrations are looking pretty pleasant, with
midnight temperatures in the 40s and 50s.

After this, very large upper level low sets up over the eastern half
of the country and eastern Canada, which will allow for a few more
shots of cooler air to move in as colder air is drained from the
Canadian Arctic. This doesn't look to be anything substantial, but
will bring lows back into the 20s and lower 30s for most folks by
Thursday night and Friday, and will keep daytime highs right around
average to a few degrees cooler than average in the 40s and 50s.

Lusk

&&

.AVIATION...
(06Z TAFS)
Issued at 1258 AM EST Sun Dec 29 2024

Obs still show the wedge in place for all but the southern two TAF
sites with CIGS at or below 200-300ft. These CIGS should hang on
for the next hour or two before the line of thunderstorms
approaches from the west. Should also see continued VSBYs at a
mile of less during this time frame. Should see the line of
thunderstorms begin to affect the metro as early as 08-09z and
last through 13-14z. Should see low clouds begin to improve into
the afternoon tomorrow and scatter out by the evening.

//ATL Confidence...06Z Update...

Medium to high confidence on timing of thunderstorms.
Medium confidence on timing of CIGS improvement.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  45  63  45 / 100   0   0   0
Atlanta         66  46  63  49 / 100   0   0  10
Blairsville     62  41  59  43 / 100  10   0  30
Cartersville    65  44  63  49 /  90   0   0  20
Columbus        70  46  67  50 /  90   0   0   0
Gainesville     65  46  61  45 / 100   0   0  10
Macon           71  44  66  47 / 100   0   0   0
Rome            65  44  64  48 /  90   0   0  30
Peachtree City  67  44  64  48 / 100   0   0  10
Vidalia         72  49  69  49 / 100   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Hernandez
LONG TERM....Lusk
AVIATION...Hernandez
Hazardous weather outlook, Dec 29, 3:24 AM EST, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
324 AM EST Sun Dec 29 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-300830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
324 AM EST Sun Dec 29 2024

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

A tornado watch is currently in effect through 9 am for portions
of north and central Georgia. A line of strong to severe
thunderstorms is expected to move into northern and western
Georgia into Sunday morning. Damaging wind gusts and a few
tornadoes are concerns.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Dec 29, 3:05 AM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 AM EST Sun Dec 29 2024

GAZ042-052-053-290830-
Coweta GA-Carroll GA-Heard GA-
305 AM EST Sun Dec 29 2024

...A strong thunderstorm will impact portions of southern Carroll,
Heard and northwestern Coweta Counties through 330 AM EST...

At 304 AM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Big Springs, or 8 miles east of Wedowee,
moving northeast at 60 mph.

HAZARD...40 to 50 mph wind and increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...While winds should result in minor damage to tree limbs and
         blowing around of light, unsecured objects, this storm has
         also exhibited localized rotation. A brief tornado could
         quickly form.

Locations impacted include...
Carrollton, Franklin, Whitesburg, Ephesus, Centralhatchee, Roopville,
Plant Yates, Byers Crossroads, Arnco-Sargent, Tyus, Powers
Crossroads, Roosterville, Seaton Lake, Handy, Waresville, Clem,
Frolona, Lowell, Texas, and Plant Wansley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A Tornado Watch remains in effect until 900 AM EST for northwestern
and west central Georgia.

&&

LAT...LON 3364 8503 3353 8486 3334 8485 3321 8525
      3345 8530
TIME...MOT...LOC 0804Z 239DEG 51KT 3329 8534

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 29, 3:16 AM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 AM EST Sun Dec 29 2024

GAZ052-053-066-290900-
Coweta GA-Heard GA-Troup GA-
316 AM EST Sun Dec 29 2024

...Strong thunderstorms will impact portions of central Heard,
northern Troup and western Coweta Counties through 400 AM EST...

At 316 AM EST, a line of strong thunderstorms was along a line
extending from near Welch to Denson, and moving northeast at 65 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Newnan, Franklin, Grantville, Moreland, East Newnan, Corinth, Plant
Yates, Arnco-Sargent, State Line Park, Powers Crossroads,
Abbottsford, Handy, Dunaway Gardens, Texas, Harrisonville, Hillcrest,
Wares Crossroads, Glenn, Roscoe, and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EST for northwestern
and west central Georgia.

&&

LAT...LON 3344 8495 3345 8492 3347 8491 3350 8485
      3351 8485 3351 8473 3330 8473 3301 8521
      3321 8525
TIME...MOT...LOC 0816Z 227DEG 58KT 3309 8538 3295 8528

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 29, 3:28 AM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
328 AM EST Sun Dec 29 2024

GAZ030-031-041-042-290900-
Polk GA-Haralson GA-Carroll GA-Paulding GA-
328 AM EST Sun Dec 29 2024

...A strong thunderstorm will impact portions of southwestern
Paulding, northeastern Haralson, northeastern Carroll and
southeastern Polk Counties through 400 AM EST...

At 328 AM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Buchanan, moving northeast at 35 mph.

HAZARD...40 to 50 mph wind and increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...While winds should result in minor damage to tree limbs and
         blowing around of light, unsecured objects, this storm has
         also exhibited localized rotation. A brief tornado could
         quickly form.

Locations impacted include...
Dallas, Buchanan, Bremen, Rockmart, Hiram, Braswell, Yorkville,
Draketown, Eubank Lake, New Georgia, and Van Wert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A Tornado Watch remains in effect until 900 AM EST for northwestern
Georgia.

&&

LAT...LON 3372 8516 3383 8525 3402 8503 3395 8484
      3383 8481
TIME...MOT...LOC 0828Z 239DEG 32KT 3380 8515

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 29, 3:56 AM EST, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 AM EST Sun Dec 29 2024

GAZ020-021-030>033-042>045-053>055-290945-
Fayette GA-Coweta GA-Carroll GA-Paulding GA-South Fulton GA-Polk GA-
North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Cherokee GA-Bartow GA-
DeKalb GA-
356 AM EST Sun Dec 29 2024

...Strong thunderstorms will impact portions of Paulding,
southwestern Cherokee, west central DeKalb, northwestern Fayette,
eastern Carroll, Cobb, Douglas, north central Coweta, Fulton,
northwestern Clayton, northeastern Polk and southeastern Bartow
Counties through 445 AM EST...

At 356 AM EST, National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near
Taylorsville to Lake Val-Do-Mar to Roscoe, and moving east at 40 mph.

HAZARD...40 to 50 mph wind and increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...While winds should result in minor damage to tree limbs and
         blowing around of light, unsecured objects, the leading
         edge of this line of storms has also exhibited areas of
         localized rotation. A brief tornado could quickly form.

Locations impacted include...
Atlanta, Marietta, Douglasville, Canton, Cartersville, Dallas, City
of South Fulton, Mountain Park, Sandy Springs, Roswell, Smyrna, East
Point, Kennesaw, Woodstock, Acworth, Union City, Forest Park,
Riverdale, Villa Rica, and College Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A Tornado Watch remains in effect until 900 AM EST for north central,
northwestern and west central Georgia.

&&

LAT...LON 3429 8449 3393 8436 3357 8432 3345 8490
      3374 8494 3408 8504
TIME...MOT...LOC 0856Z 250DEG 34KT 3404 8496 3376 8487 3350 8484

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 29, 4:31 AM EST, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
431 AM EST Sun Dec 29 2024

GAZ080-091>093-102>104-291015-
Macon GA-Schley GA-Stewart GA-Taylor GA-Sumter GA-Marion GA-
Webster GA-
431 AM EST Sun Dec 29 2024

...Strong thunderstorms will impact portions of Macon, southeastern
Marion, southeastern Stewart, Webster, Schley, Sumter and southern
Taylor Counties through 515 AM EST...

At 430 AM EST, a line of strong thunderstorms was along a line
extending from near Mauk to near Benevolence, and moving east at 35
mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Americus, Buena Vista, Ellaville, Oglethorpe, Preston, Montezuma,
Richland, Marshallville, Plains, Ideal, Andersonville, Weston,
Sumter, Putnam, Seminole, Murrays Crossroads, Whitewater State Park,
Croxton Crossroads, New Era, and Rupert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 900 AM EST for central and
west central Georgia.

&&

LAT...LON 3197 8444 3192 8446 3192 8483 3247 8448
      3250 8416 3252 8411 3251 8392 3250 8392
      3249 8387 3191 8419 3192 8434 3187 8434
TIME...MOT...LOC 0930Z 271DEG 30KT 3245 8443 3191 8478

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 29, 4:37 AM EST, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
437 AM EST Sun Dec 29 2024

GAZ013>015-021>023-032>034-044>046-054-055-057-291015-
Dawson GA-Fayette GA-Rockdale GA-Forsyth GA-Gwinnett GA-Lumpkin GA-
Henry GA-South Fulton GA-Hall GA-North Fulton GA-Cobb GA-Clayton GA-
Cherokee GA-DeKalb GA-Pickens GA-
437 AM EST Sun Dec 29 2024

...Strong thunderstorms will impact portions of DeKalb, northeastern
Fayette, Gwinnett, western Hall, central Rockdale, Cherokee, Forsyth,
northeastern Cobb, southwestern Lumpkin, northwestern Henry, Dawson,
Fulton, Clayton and Pickens Counties through 515 AM EST...

At 437 AM EST, National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from Salacoa
Valley to Kennesaw State University to near Chastain Memorial Park to
near Sandy Creek, and moving northeast at 40 mph.

HAZARD...40 to 50 mph wind and increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...While winds should result in minor damage to tree limbs and
         blowing around of light, unsecured objects, the leading
         edge of this line of storms has also exhibited areas of
         localized rotation. A brief tornado could quickly form.

Locations impacted include...
Atlanta, Marietta, Gainesville, Lawrenceville, Canton, Decatur,
Fayetteville, Conyers, Cumming, Dahlonega, Jonesboro, Jasper,
Dawsonville, Peachtree Corners, City of South Fulton, Sandy Springs,
Roswell, Johns Creek, Alpharetta, and Smyrna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A Tornado Watch remains in effect until 900 AM EST for north central
Georgia.

&&

LAT...LON 3465 8398 3418 8386 3381 8395 3379 8398
      3377 8396 3372 8397 3338 8457 3382 8448
      3399 8461 3451 8460 3455 8437 3458 8430
      3457 8426 3459 8425
TIME...MOT...LOC 0937Z 235DEG 34KT 3438 8456 3403 8455 3386 8442 3352
8450

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 2:06 AM ESTSpecial Weather StatementFFCDade24 min
Dec 29, 2:32 AM ESTSpecial Weather StatementFFCChattooga, Dade, Walker43 min
Dec 29, 3:05 AM ESTSpecial Weather StatementFFCCarroll, Heard25 min
Dec 29, 3:12 AM ESTSevere Thunderstorm WarningFFCCoweta, Harris, Meriwether, Muscogee, Talbot, Troup63 min
Dec 29, 3:16 AM ESTSpecial Weather StatementFFCCoweta, Heard44 min
Dec 29, 3:16 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard29 min
Dec 29, 3:25 AM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Stewart, Talbot, Taylor and 1 more65 min
Dec 29, 3:28 AM ESTSpecial Weather StatementFFCHaralson, Paulding32 min
Dec 29, 3:56 AM ESTSpecial Weather StatementFFCCherokee, Clayton, Cobb, Douglas, Fulton, Paulding49 min
Dec 29, 4:02 AM ESTSevere Thunderstorm WarningFFCButts, Clayton, Coweta, Crawford, Fayette, Henry and 8 more58 min
Dec 29, 4:11 AM ESTTornado WarningFFCCoweta, Fayette, Meriwether, Spalding16 min
Dec 29, 4:31 AM ESTSpecial Weather StatementFFCMacon, Marion, Schley, Sumter, Webster44 min
Dec 29, 4:37 AM ESTSpecial Weather StatementFFCCherokee, Clayton, Dawson, DeKalb, Forsyth, Fulton and 3 more38 min
Dec 29, 5:15 AM ESTSpecial Weather StatementFFCBleckley, Crisp, Dooly, Houston, Macon, Pulaski and 1 more45 min
Dec 29, 5:19 AM ESTSpecial Weather StatementFFCBanks, Barrow, Dawson, Gwinnett, Hall, Jackson and 4 more41 min
Dec 29, 5:35 AM ESTSpecial Weather StatementFFCClarke, Oconee, Walton40 min
Dec 29, 5:51 AM ESTSevere Thunderstorm WarningFFCBaldwin, Bleckley, Dodge, Glascock, Greene, Hancock and 10 more54 min
Dec 29, 6:03 AM ESTSpecial Weather StatementFFCCrisp, Dodge, Pulaski, Wilcox42 min
Dec 29, 6:41 AM ESTSpecial Weather StatementFFCDodge, Glascock, Jefferson, Johnson, Laurens, Telfair and 5 more49 min
Dec 29, 6:54 AM ESTSevere Thunderstorm WarningFFCEmanuel, Glascock, Jefferson, Johnson, Laurens, Washington66 min
Dec 29, 7:20 AM ESTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Treutlen, Wheeler55 min
Dec 29, 7:48 AM ESTSpecial Weather StatementFFCEmanuel27 min
Dec 29, 12:18 PM ESTRiver Flood WarningFFCForsyth3 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.